MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000SC-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is pending.
 
Event or Problem Description
The event occurred on unspecified dates and involved at least a dozen spiros®, closed male luer w/red cap, 10 units that had leaks of various, multiple chemo infusions occurring at the spiros at the distal end of the ambulatory pump tubing, and the connection to the patient.The leaking occurred at the infusion suite and the patient experienced the fluid getting on them.The customer reported that the chemo bags come out primed from the pharmacy, so most likely, the event occurred during hook-up, or infusion.The customer reported the possible mating devices were a clave connector, or safe day extension set.The chemo spill was cleaned up per facility protocol, and new bags were made, therapy resumed, and no spiros were attached to replacements.There were no holes, cuts, tears, or any defects noted on the device.There was patient involvement, and no adverse event.
 
Additional Manufacturer Narrative
H10 - one used unit from list #ch2000sc-10, spiros®, closed male luer w/red cap, (b)(4) units; (lot #4976352), five new list #ch2000sc-10, spiros®, closed male luer w/red cap, (b)(4) units; (lot #4976352), one unknown elastomeric pump set, and one 10 ml bd syringe were received and visually inspected.As received, the spin feature of the used spiros was activated and spinning freely.No spline damage or shear tab anomalies were seen.The used spiros was returned securely connected to the male luer of the elastomeric pump.Red fluid residuals were present within the luer threads of the male luer.How the residuals were created is unknown.The dfu states: to prevent the possibility of leakage when the spiros is connected to the end of an elastomeric infusion pump, activate the clamp on the pump line and/or connect the spiros to the female port of the elastomeric pump in order to make a closed fluid circuit.No damage or anomalies were found on the fifty new spiros units.The luers of all returned samples were measured and found to meet iso standards for luer fittings.The activation, residual, and disconnect torque value of each new sample was measured.All samples met product performance specifications.The samples showed no evidence of a spin feature malfunction that would result in a disconnection.The reported complaint of a disconnection cannot be confirmed.The lot history was reviewed and there were no nonconformities reported that could have attributed to the complaint.

Brand Name
SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10833117
Report Number9617594-2020-00486
Device Sequence Number19567613
Product Code FPA
UDI-Device Identifier00840619042769
UDI-Public(01)00840619042769(17)250801(10)4976352
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue NumberCH2000SC-10
Device Lot Number4976352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPEC AMBULATORY PUMP TUBING, MFR UNK.